Alert archive / Arizona / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 7, NWS Las Vegas, NV

May 6, 2025Mohave County, Arizona; Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at May 6, 2025, 2:58 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2025, 2:58 PM MST (21:58 UTC)
Expired
May 6, 2025, 3:45 PM MST
In force
47 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 23 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WUUS55 KVEF 062158
SVRVEF
AZC015-NVC003-062245-
/O.NEW.KVEF.SV.W.0007.250506T2158Z-250506T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
258 PM PDT Tue May 6 2025

The National Weather Service in Las Vegas has issued a

* Severe Thunderstorm Warning for...
  West central Mohave County in northwestern Arizona...
  Southeastern Clark County in southern Nevada...

* Until 345 PM PDT/345 PM MST/.

* At 257 PM PDT/257 PM MST/, a severe thunderstorm was located 13
  miles southeast of Boulder City, moving southeast at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Willow Beach.

This includes the following roads...
 Highway 93 in Mohave County between mile markers 10 and 34.
 Temple Bar Road between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Mead, get away from the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3591 11479 3596 11471 3582 11436 3555 11445
      3556 11468 3579 11482
TIME...MOT...LOC 2157Z 317DEG 25KT 3580 11471 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SOULAT
3 follow-up statements
604 
WWUS55 KVEF 062214
SVSVEF

Severe Weather Statement
National Weather Service Las Vegas NV
314 PM PDT Tue May 6 2025

AZC015-NVC003-062245-
/O.CON.KVEF.SV.W.0007.000000T0000Z-250506T2245Z/
Mohave AZ-Clark NV-
314 PM PDT Tue May 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM
PDT/345 PM MST/ FOR WEST CENTRAL MOHAVE AND SOUTHEASTERN CLARK
COUNTIES...

At 313 PM PDT/313 PM MST/, a severe thunderstorm was located 16 miles
north of Cottonwood Cove Campground, or 21 miles southeast of Boulder
City, moving southeast at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Willow Beach.

This includes the following roads...
 Highway 93 in Mohave County between mile markers 12 and 34.
 Temple Bar Road between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Mead, get away from the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3588 11473 3592 11467 3582 11436 3555 11445
      3556 11468 3580 11477
TIME...MOT...LOC 2213Z 317DEG 25KT 3572 11461 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SOULAT
199 
WWUS55 KVEF 062229
SVSVEF

Severe Weather Statement
National Weather Service Las Vegas NV
329 PM MST Tue May 6 2025

NVC003-062239-
/O.CAN.KVEF.SV.W.0007.000000T0000Z-250506T2245Z/
Clark NV-
329 PM MST Tue May 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled for Clark 
County.

&&

LAT...LON 3586 11466 3589 11459 3579 11438 3555 11445
      3564 11466 3580 11468
TIME...MOT...LOC 2229Z 317DEG 25KT 3564 11452 

$$

AZC015-062245-
/O.CON.KVEF.SV.W.0007.000000T0000Z-250506T2245Z/
Mohave AZ-
329 PM MST Tue May 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR WEST CENTRAL MOHAVE COUNTY...

At 329 PM MST, a severe thunderstorm was located 14 miles west of
Dolan Springs, or 24 miles northeast of Searchlight, moving southeast
at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of west
central Mohave County.

This includes the following roads...
 Highway 93 in Mohave County between mile markers 13 and 34.
 Temple Bar Road between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Mead, get away from the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3586 11466 3589 11459 3579 11438 3555 11445
      3564 11466 3580 11468
TIME...MOT...LOC 2229Z 317DEG 25KT 3564 11452 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SOULAT
914 
WWUS55 KVEF 062244
SVSVEF

Severe Weather Statement
National Weather Service Las Vegas NV
344 PM MST Tue May 6 2025

AZC015-062254-
/O.EXP.KVEF.SV.W.0007.000000T0000Z-250506T2245Z/
Mohave AZ-
344 PM MST Tue May 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 345 PM MST...

The storm which prompted the warning has weakened, and has exited the
warned area. Therefore, the warning will be allowed to expire.

&&

LAT...LON 3586 11466 3589 11459 3579 11438 3555 11445
      3564 11466 3580 11468
TIME...MOT...LOC 2244Z 317DEG 25KT 3557 11444 

$$

SOULAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:30 AM MST, 3 hours 28 minutes earlier.

Area forecast discussion, May 6, 11:30 AM MST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1130 AM PDT Tue May 6 2025

.SYNOPSIS...Showers and thunderstorms continue today and tonight,
bringing periods of moderate rainfall, frequent lightning, and gusty
winds. Warmer and drier conditions return once the system exits
Wednesday night. High temperatures will be well above average by
this weekend.

&&

.SHORT TERM...Showers and thunderstorms are once again beginning
to develop late this morning. Initially they should favor Lincoln
and Mohave Counties and less so Clark County through the mid
afternoon hours. The main trigger will be a closed low dropping
southward from northern Nevada, which should move into Clark County
by late afternoon. Many of the hi-res models indicate a vort lobe
rotating around the main upper low and moving eastward across San
Bernardino County will initiate some more organized convective
activity by late afternoon. These showers and thunderstorms should
push to the east and reach the lower CRV by the evening hours.
Rainfall rates may be a bit heavier with these storms and they will
be capable of producing a quick 0.5-1.0 inches of rainfall. This
area of convection will then move into southern Mohave County toward
midnight and then continue into the overnight hours before waning
by daybreak.

The main upper low will move into Arizona on Wednesday and slowly
move to the east. It will be close enough to help trigger some
additional showers and thunderstorms on Wednesday afternoon mainly
across Mohave County. PW values will be decreasing as well as
rainfall rates.

A large scale ridge will begin to build across the Western US on
Thursday bringing drier conditions and a notable warming trend.

&&

.LONG TERM...Friday through Tuesday.

With the ridge of high pressure in firm control the temperatures
will climb several degrees through Saturday, and top out roughly 10-
15 degrees above normal by Saturday and Sunday. There is about a 30
percent chance of reaching 100 in Las Vegas on Saturday and Sunday.
If we do reach 100 it would be the earliest 100 since 2020. In lower
elevations such as the Colorado River Valley and Death Valley, a
return to triple digit temps is a virtual certainty.

Sunday onward, a trough will begin to develop off the coast of the
PacNW and may slowly creep inland next week. There is a fair amount
of uncertainty in how deep this trough will be and how quickly it
will shift inland. As such, confidence is fairly low in the details
but a slight cooling trend may begin as early as Monday along with a
return of at least breezy conditions Sunday into next week.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...The main
concern for this period will be thunderstorm chances, which will
come later than previously thought. The best chances for storms at
the terminal now appear to be between 00Z and 06Z, and the main
risks will be erratic gusty winds, lower ceilings, and reduced
visibility. Any lingering showers nearby should be gone by 10Z or
so, with lighter winds and VFR conditions expected for the rest of
the TAF period.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...The main concern for
this period will be showers and thunderstorms. Storms were beginning
to form over northern Lincoln and Nye counties late this morning,
and these will push south through early afternoon. By late
afternoon, the focus shifts to new development along the Interstate
40 corridor from Barstow to Needles. These storms will move slowly
east or southeast and persist well into the night. Both areas of
storms will be capable of producing erratic gusty winds, low
ceilings with terrain obscuration, and reduced visibility in rain.
Thunderstorm coverage should slowly decrease through the night, with
VFR conditions expected for nearly all of the region Wednesday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Czyzyk
LONG TERM...Czyzyk/Outler
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:42 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
May 6, 3:42 PM MSTSevere Thunderstorm WarningVEFMohave48 min
May 6, 4:12 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
May 6, 4:25 PM MSTSevere Thunderstorm WarningVEFMohave50 min
May 6, 1:29 PM MSTAreal Flood AdvisoryVEFClark3 hr
May 6, 2:01 PM MSTFlash Flood Warning Considerable damage threatVEFClark2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2025Severe Thunderstorm Warnings in Nevada, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.